MAUDE Adverse Event Report: ARTHREX, INC. MINI TIGHTROPE IMPLANT WITH INSERTER; WASHER, BOLT, NUT

ARTHREX, INC. MINI TIGHTROPE IMPLANT WITH INSERTER; WASHER, BOLT, NUT
Model Number MINI TIGHTROPE IMPLANT WITH INSERTER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Device was not returned and no photos were provided.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used when tensioning the sutures.
 
Event or Problem Description
On 3/6/2023, it was reported by a distributor via email that an ar-8913ds mini tightrope sutures unraveled and break during tensioning.During surgery, two incisions are made, making the first dorsal approach over the entocuneiforms joint.The second approach is made along the medial cuneiform.A reduction clamp is placed to compress and reduce the base of the second metatarsal and the medial cuneiform while traction is applied to the medial column.The medial starting point of the 1.2mm guidewire is located on the medial cuneiform distal to the anterior tibialis insertion in the midcoronal plane.The guidewire is directed, assisted by fluoroscopy, toward the base of the second metatarsal in the midcoronal plane, distal to the second tmt joint, between the second and third metatarsals.The 2.7 mm cannulated drill is advanced over the guidewire.The mini tightrope with handled inserter is passed from medial to lateral.The button is flush with the lateral cortex of the second metatarsal base.When starting the adjustment of the mini tightrope by pulling the free sutures, they unravel, breaking without being able to finish the adjustment and fixation of the button.A second ar-8913ds mini tightrope is opened and the same thing happened.Case was completed by securing the second ar-8913ds mini tightrope with a #2 fiberwire.This was discovered during a lisfranc injury procedure on (b)(6) 2023.Additional information requested.

Brand Name
MINI TIGHTROPE IMPLANT WITH INSERTER
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19480278
Report Number1220246-2024-05121
Device Sequence Number20589421
Product Code HTN
UDI-Device Identifier00888867048874
UDI-Public00888867048874
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K133275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMINI TIGHTROPE IMPLANT WITH INSERTER
Device Catalogue NumberAR-8913DS
Device Lot Number14937140
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown